MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FX215T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a gav 2.0 (part # fx215t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be operated in underdrainage and the surgeon suspected a failure of the valve.The patient underwent a revision procedure on (b)(6) 2020.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.No patient data are available.
 
Event or Problem Description
Additional information: gender: male.
 
Additional Manufacturer Narrative
Additional information: a3 , b5 investigation: visual inspection: the following observations were made during the visual inspection: - a bacteseal catheter was used (not from christoph miethke gmbh & co kg) - small visible holes in the catheter permeability test: the test showed that the gav 2.0 is non-permeable.Computer control test: the computer controlled test was not applicable, because the detected blockage in capitel "permeability test".Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in gav 2.0.Results: based on our investigation results, we can identify a blockage in the valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
GAV 2.0 VALVE 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11793879
Report Number3004721439-2021-00114
Device Sequence Number11773101
Product Code JXG
UDI-Device Identifier04041906500054
UDI-Public4041906500054
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberFX215T
Device Catalogue NumberFX215T
Device Lot Number20044097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;